MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 801764
Medical Device Problem Code Charging Problem (2892)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the heart lung machine (hlm) battery was not charging.The hlm was used for the remainder of the case without battery backup.There were no reported adverse consequences to the patient.No other details regarding the nature of this event were provided.
 
Additional Manufacturer Narrative
Per the manufacturer's subsidiary, the team spoke with the manufacturer's technical support specialist for troubleshooting.The team replaced the battery, but a question mark appeared on the battery symbol and the power manager board option disappeared from the screen.The team attempted to resolve the issue by replacing the power manager module with one from another hlm.The power manager option reappeared on the screen, but the battery still did not charge.The team also attempted to update the software using universal serial bus (usb) drive, but the update option did not appear.Per the manufacturer's clinical support specialist, the power manager module was missing from the service and diagnostic screen as it should be the second item after the local area network/interface board (lan/if).It seems like the central control monitor (ccm) is not able to obtain the operating status.The question mark that appears on the battery icon indicates that there is an issue with the power manager software.Since the power manager is not accessible to perform a software update, the power manager will need to be replaced.
 
Additional Manufacturer Narrative
The reported complaint was not verifiable since the product was not returned for evaluation or testing.Multiple diligence attempts for part return were unsuccessful.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
The power manager module was replaced and returned.
 
Additional Manufacturer Narrative
Updated blocks: h3 and h6.The reported complaint was confirmed.During laboratory analysis the product surveillance technician (pst0 connected the power manage board (pmb) to a lab use only (luo) testing platter.The suspect pmb was put on the platter and the led turned red.The batteries were discharged for 15 minutes, where it was then recharged.The charger was reading 0, however the led was still red, and the battery voltage was reading 27.5 volts (v).The software on the pmb was upgraded to version 1.8 and the issue remained.The pmb would not switch to float mode and stayed in trickle charge.It was determined that the pmb did not operate as intended.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key20150851
Report Number1828100-2024-00245
Device Sequence Number14521864
Product Code DTQ
UDI-Device Identifier00886799000663
UDI-Public(01)00886799000663(11)221202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801764
Device Catalogue Number801764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer12/12/2024
03/06/2025
07/01/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date12/19/2024
03/27/2025
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown